MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-02078.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 64 reperfusion catheter (ace64) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician advanced the neuron max into the internal carotid artery (ica) followed by the ace64.Upon advancement of the ace64, the physician met unusual resistance.An angiogram was performed and the physician visualized that the diameter of the ace64 was too small and that the neuron max may have kinked mid-shaft.The physician decided to remove the ace64 and replace it with a larger catheter; however, the physician encountered resistance when the ace64 was retracted a few centimeters back into the neuron max.Subsequently, the ace64 became stuck and broke in the neuron max.The distal part of the ace64 remained in the neuron max, therefore, the neuron max and broken ace64 were removed together from the patient.It was reported that, upon removal of the neuron max, no kink was found.However, the procedure was completed using a new neuron max and a penumbra system 5max ace reperfusion catheter (5max ace).There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 64 reperfusion catheter (ace64) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician advanced the neuron max into the internal carotid artery (ica) followed by the ace64.While advancing the ace64, the physician met unusual resistance.An angiogram was performed and the physician visualized that the diameter of the ace64 was too small and that the neuron max may have kinked mid-shaft.The physician decided to remove the ace64; however, encountered resistance while withdrawing.Subsequently, the ace64 became stuck and broke in the neuron max.The distal part of the ace64 remained in the neuron max, therefore, the neuron max and broken ace64 were removed together from the patient.It was reported that, upon removal of the neuron max, no kink was found.However, the procedure was completed using a new neuron max and a penumbra system 5max ace reperfusion catheter (5max ace).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2019-02079 1.Section b.Box 5.Common device name please note that the device associated with this complaint was expected to be returned; however, the device was lost in transit and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2019-02078.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9303023
Report Number3005168196-2019-02079
Device Sequence Number1864165
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberF90372
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005